Alert archive / Colorado / Blizzard Watches in 2007
Blizzard Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this blizzard watch at Feb 23, 2007, 4:58 AM MST for 8 counties in Colorado. It took effect at Feb 24, 2007, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 4:58 AM MST (11:58 UTC)
- In effect from
- Feb 24, 2007, 12:00 AM MST
- Expired
- Feb 23, 2007, 11:21 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 12.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 231158 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 458 AM MST FRI FEB 23 2007 ...STRONG WINTER WEATHER SYSTEM WILL AFFECT SOUTHERN COLORADO FRIDAY THROUGH SATURDAY... .A VERY STRONG WEATHER SYSTEM MOVING ACROSS THE PACIFIC COAST EARLY THIS MORNING WILL TRACK QUICKLY ACROSS SOUTHERN COLORADO AND NORTHERN NEW MEXICO FRIDAY AND INTO WESTERN KANSAS SATURDAY MORNING. THIS SYSTEM BRING SNOW TO THE SOUTHWEST AND CENTRAL MOUNTAINS LATE THIS MORNING THROUGH TONIGHT...ALONG WITH THE POTENTIAL FOR VERY STRONG WINDS AND SNOW AND BLOWING SNOW TO THE PALMER DIVIDE AND SOUTHEAST COLORADO PLAINS LATE FRIDAY NIGHT AND SATURDAY. COZ089-093>099-231800- /O.CAN.KPUB.WS.A.0003.070224T0700Z-070224T2300Z/ /O.NEW.KPUB.BZ.A.0001.070224T0700Z-070224T2300Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 458 AM MST FRI FEB 23 2007 ...WINTER STORM WATCH IS CANCELLED... ...BLIZZARD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. THE WINTER STORM WATCH HAS BEEN CANCELLED. THIS WATCH IS IN EFFECT FOR CROWLEY...OTERO...EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS AND BACA COUNTIES. PERIODS OF SNOW AND GUSTY WINDS FROM 30 TO 60 MPH WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS LATE FRIDAY NIGHT AND THROUGH MUCH OF SATURDAY. THERE WILL BE THE POTENTIAL FOR 6 INCHES OR MORE OF SNOW TO FALL ACROSS THE WATCH AREA...HOWEVER...EVEN LIGHT ACCUMULATIONS WILL CAUSE WIDESPREAD HAZARDOUS TRAVEL IN THE WATCH AREA...WITH THE ANTICIPATED STRONG WINDS AND BLOWING AND DRIFTING SNOW. A BLIZZARD WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR LIFE THREATENING WINTER WEATHER CONDITIONS TO DEVELOP. BLIZZARD CONDITIONS CONSIST OF SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING OR BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ066-068-231800- /O.CON.KPUB.SB.Y.0006.070223T1800Z-070224T1800Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 458 AM MST FRI FEB 23 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST SATURDAY. THIS ADVISORY IS IN EFFECT FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. SCATTERED SNOW SHOWERS CAN BE EXPECTED ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS FRIDAY MORNING. SNOW WILL INCREASE IN COVERAGE AND INTENSITY FRIDAY AFTERNOON AND CONTINUE THROUGH AT EARLY SATURDAY MORNING. ALONG WITH THE POTENTIAL FOR 6 TO 10 INCHES OF SNOW THROUGH SATURDAY MORNING...WINDS...GUSTING UP TO 50 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. IN ADDITION... THE LOWEST WIND CHILL READINGS WILL BE FROM 10 BELOW TO 20 BELOW ZERO. VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ058-060-231800- /O.CON.KPUB.SB.Y.0006.070224T0000Z-070225T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 458 AM MST FRI FEB 23 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. THIS ADVISORY IS IN EFFECT FOR THE WESTERN MOSQUITO AND SAWATCH MOUNTAINS ABOVE 10000 FEET. SCATTERED SNOW SHOWERS WILL BEGIN ACROSS THE SAWATCH RANGE OF CENTRAL COLORADO MIDDAY FRIDAY. SNOW WILL INCREASE IN COVERAGE AND INTENSITY LATE FRIDAY AFTERNOON AND CONTINUE THROUGH MUCH OF SATURDAY. ALONG WITH THE POTENTIAL FOR 6 TO 10 INCHES OF SNOW THROUGH SATURDAY MORNING...WINDS...GUSTING UP TO 50 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. IN ADDITION...THE LOWEST WIND CHILL READINGS WILL BE FROM 10 BELOW TO 20 BELOW ZERO. VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ084-231800- /O.NEW.KPUB.BZ.A.0001.070224T0700Z-070224T2300Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 458 AM MST FRI FEB 23 2007 ...BLIZZARD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. THIS WATCH IS IN EFFECT FOR NORTHERN EL PASO COUNTY. PERIODS OF SNOW AND GUSTY WINDS FROM 30 TO 60 MPH WILL BE POSSIBLE ACROSS THE PALMER DIVIDE LATE FRIDAY NIGHT AND THROUGH MUCH OF SATURDAY. THERE WILL BE THE POTENTIAL FOR 6 INCHES OR MORE OF SNOW TO FALL ACROSS THE WATCH AREA...HOWEVER...EVEN LIGHT ACCUMULATIONS WILL CAUSE WIDESPREAD HAZARDOUS TRAVEL IN THE WATCH AREA...WITH THE ANTICIPATED STRONG WINDS AND BLOWING AND DRIFTING SNOW. A BLIZZARD WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR LIFE THREATENING WINTER WEATHER CONDITIONS TO DEVELOP. BLIZZARD CONDITIONS CONSIST OF SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING OR BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
2 follow-up statements
000 WWUS45 KPUB 231206 CCA WSWPUB URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 501 AM MST FRI FEB 23 2007 ...STRONG WINTER WEATHER SYSTEM WILL AFFECT SOUTHERN COLORADO FRIDAY THROUGH SATURDAY... .A VERY STRONG WEATHER SYSTEM MOVING ACROSS THE PACIFIC COAST EARLY THIS MORNING WILL TRACK QUICKLY ACROSS SOUTHERN COLORADO AND NORTHERN NEW MEXICO TODAY AND INTO WESTERN KANSAS SATURDAY MORNING. THIS SYSTEM WILL BRING SNOW TO THE SOUTHWEST AND CENTRAL MOUNTAINS LATE THIS MORNING THROUGH THE DAY SATURDAY...ALONG WITH THE POTENTIAL FOR VERY STRONG WINDS AND SNOW AND BLOWING SNOW TO THE PALMER DIVIDE AND SOUTHEAST COLORADO PLAINS LATE FRIDAY NIGHT AND SATURDAY. COZ089-093>099-231830- /O.CAN.KPUB.WS.A.0003.070224T0700Z-070224T2300Z/ /O.NEW.KPUB.BZ.A.0001.070224T0700Z-070224T2300Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 501 AM MST FRI FEB 23 2007 ...WINTER STORM WATCH IS CANCELLED... ...BLIZZARD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. THE WINTER STORM WATCH HAS BEEN CANCELLED. THIS WATCH IS IN EFFECT FOR CROWLEY...OTERO...EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS AND BACA COUNTIES. PERIODS OF SNOW AND GUSTY WINDS FROM 30 TO 60 MPH WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS LATE FRIDAY NIGHT AND THROUGH MUCH OF SATURDAY. THERE WILL BE THE POTENTIAL FOR 6 INCHES OR MORE OF SNOW TO FALL ACROSS THE WATCH AREA...HOWEVER...EVEN LIGHT ACCUMULATIONS WILL CAUSE WIDESPREAD HAZARDOUS TRAVEL IN THE WATCH AREA...WITH THE ANTICIPATED STRONG WINDS AND BLOWING AND DRIFTING SNOW. A BLIZZARD WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR LIFE THREATENING WINTER WEATHER CONDITIONS TO DEVELOP. BLIZZARD CONDITIONS CONSIST OF SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING OR BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ066-068-231830- /O.COR.KPUB.SB.Y.0006.070223T1800Z-070224T1800Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 501 AM MST FRI FEB 23 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST SATURDAY. THIS ADVISORY IS IN EFFECT FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. SCATTERED SNOW SHOWERS CAN BE EXPECTED ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS FRIDAY MORNING. SNOW WILL INCREASE IN COVERAGE AND INTENSITY FRIDAY AFTERNOON AND CONTINUE THROUGH EARLY SATURDAY MORNING. ALONG WITH THE SNOW ACCUMULATIONS BETWEEN 6 AND 10 INCHES EXPECTED THROUGH SATURDAY MORNING...WINDS...GUSTING UP TO 50 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. IN ADDITION... THE LOWEST WIND CHILL READINGS WILL BE FROM 10 BELOW TO 20 BELOW ZERO. VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ058-060-231830- /O.COR.KPUB.SB.Y.0006.070224T0000Z-070225T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 501 AM MST FRI FEB 23 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. THIS ADVISORY IS IN EFFECT FOR THE WESTERN MOSQUITO AND SAWATCH MOUNTAINS ABOVE 10000 FEET. SCATTERED SNOW SHOWERS WILL BEGIN ACROSS THE SAWATCH RANGE OF CENTRAL COLORADO MIDDAY FRIDAY. SNOW WILL INCREASE IN COVERAGE AND INTENSITY LATE FRIDAY AFTERNOON AND CONTINUE THROUGH MUCH OF SATURDAY. ALONG WITH THE SNOW ACCUMULATIONS BETWEEN 6 TO 10 INCHES EXPECTED THROUGH SATURDAY MORNING...WINDS...GUSTING UP TO 50 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. IN ADDITION...THE LOWEST WIND CHILL READINGS WILL BE FROM 10 BELOW TO 20 BELOW ZERO. VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ084-231830- /O.NEW.KPUB.BZ.A.0001.070224T0700Z-070224T2300Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 501 AM MST FRI FEB 23 2007 ...BLIZZARD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. THIS WATCH IS IN EFFECT FOR NORTHERN EL PASO COUNTY. PERIODS OF SNOW AND GUSTY WINDS FROM 30 TO 60 MPH WILL BE POSSIBLE ACROSS THE PALMER DIVIDE LATE FRIDAY NIGHT AND THROUGH MUCH OF SATURDAY. THERE WILL BE THE POTENTIAL FOR 6 INCHES OR MORE OF SNOW TO FALL ACROSS THE WATCH AREA...HOWEVER...EVEN LIGHT ACCUMULATIONS WILL CAUSE WIDESPREAD HAZARDOUS TRAVEL IN THE WATCH AREA...WITH THE ANTICIPATED STRONG WINDS AND BLOWING AND DRIFTING SNOW. A BLIZZARD WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR LIFE THREATENING WINTER WEATHER CONDITIONS TO DEVELOP. BLIZZARD CONDITIONS CONSIST OF SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING OR BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 231821 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1121 AM MST FRI FEB 23 2007 ...STRONG WINTER WEATHER SYSTEM WILL AFFECT SOUTHERN COLORADO FRIDAY THROUGH SATURDAY... .A VERY STRONG WEATHER SYSTEM MOVING ACROSS NEVADA WILL TRACK QUICKLY ACROSS SOUTHERN COLORADO AND NORTHERN NEW MEXICO LATER TODAY AND INTO WESTERN KANSAS BY SATURDAY MORNING. THIS SYSTEM WILL BRING SNOW TO THE SOUTHWEST AND CENTRAL MOUNTAINS TODAY AND SATURDAY...ALONG WITH VERY STRONG WINDS...SNOW AND BLOWING SNOW TO THE PALMER DIVIDE AND SOUTHEAST COLORADO PLAINS LATE TONIGHT AND SATURDAY. COZ089-093>099-240030- /O.UPG.KPUB.BZ.A.0001.070224T0700Z-070224T2300Z/ /O.NEW.KPUB.BZ.W.0001.070224T0700Z-070225T0100Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 1121 AM MST FRI FEB 23 2007 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST SATURDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. THIS WARNING IS FOR CROWLEY...OTERO...EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS AND BACA COUNTIES. SNOW AND GUSTY WINDS AT 30 TO 60 MPH CAN BE EXPECTED ACROSS THE SOUTHEAST PLAINS LATE TONIGHT THROUGH MUCH OF SATURDAY. SNOW ACCUMULATIONS OF 6 INCHES OR MORE CAN BE EXPECTED. THE COMBINATION OF SNOW AND STRONG WINDS WILL LEAD TO VERY HAZARDOUS OR IMPOSSIBLE TRAVEL CONDITIONS. LIFE THREATENING WINTER WEATHER CONDITIONS ARE EXPECTED. SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING AND BLOWING SNOW ARE EXPECTED. AVOID TRAVELING IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING... LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. IN SIMILAR CONDITIONS DURING PAST BLIZZARDS...PEOPLE HAVE DIED OF EXPOSURE WHILE TRYING TO WALK TO SHELTER. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ COZ084-240030- /O.UPG.KPUB.BZ.A.0001.070224T0700Z-070224T2300Z/ /O.NEW.KPUB.BZ.W.0001.070224T0700Z-070224T2300Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 1121 AM MST FRI FEB 23 2007 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST SATURDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. THIS WARNING IS FOR NORTHERN EL PASO COUNTY. SNOW AND GUSTY WINDS AT 30 TO 60 MPH CAN BE EXPECTED LATE TONIGHT THROUGH MUCH OF SATURDAY. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED BY SATURDAY AFTERNOON. THE COMBINATION OF SNOW AND STRONG WINDS WILL LEAD TO VERY HAZARDOUS OR IMPOSSIBLE TRAVEL CONDITIONS OVER NORTHERN EL PASO COUNTY. LIFE THREATENING WINTER WEATHER CONDITIONS ARE EXPECTED. SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING AND BLOWING SNOW ARE EXPECTED. AVOID TRAVELING IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING... LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. IN SIMILAR CONDITIONS DURING PAST BLIZZARDS...PEOPLE HAVE DIED OF EXPOSURE WHILE TRYING TO WALK TO SHELTER. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ COZ066-068-240030- /O.CON.KPUB.SB.Y.0006.000000T0000Z-070224T1800Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 1121 AM MST FRI FEB 23 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. THIS ADVISORY IS IN EFFECT FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. SNOW WILL BE SEEN ACROSS THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS THIS AFTERNOON THROUGH SATURDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES CAN BE EXPECTED BY LATE SATURDAY MORNING. STRONG WINDS GUSTING UP TO 50 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. IN ADDITION...THE LOWEST WIND CHILL READINGS WILL BE FROM 10 BELOW TO 20 BELOW ZERO. VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ058-060-240030- /O.CON.KPUB.SB.Y.0006.070224T0000Z-070225T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 1121 AM MST FRI FEB 23 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. THIS ADVISORY IS IN EFFECT FOR THE WESTERN MOSQUITO AND SAWATCH MOUNTAINS ABOVE 10000 FEET. THERE WILL BE SCATTERED SNOW SHOWERS ACROSS THE SAWATCH RANGE OF CENTRAL COLORADO THIS AFTERNOON. SNOW WILL INCREASE IN COVERAGE AND INTENSITY THIS EVENING AND WILL CONTINUE THROUGH MUCH OF SATURDAY. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES CAN BE EXPECTED BY LATE SATURDAY MORNING. STRONG WINDS GUSTING UP TO 50 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. IN ADDITION...THE LOWEST WIND CHILL READINGS WILL BE FROM 10 BELOW TO 20 BELOW ZERO. VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this blizzard watch went out at Feb 23, 4:47 AM MST, 11 minutes earlier.
Area forecast discussion, Feb 23, 4:47 AM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 447 AM MST FRI FEB 23 2007 .SHORT TERM... (TODAY AND TONIGHT) SHORT TERM CONCERN REMAINS MOVEMENT OF STRONG STORM SYSTEM ACROSS THE WEST COAST WITH THE POTENTIAL FOR BLIZZARD CONDITIONS ACROSS PORTIONS OF SE COLORADO TONIGHT. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR DATA INDICATING MODERATE SW FLOW ALOFT ACROSS THE STATE AS A BROAD UPPER TROUGH CONTINUES TO MOVE ACROSS THE WEST COAST INTO THE GREAT BASIN REGION ATTM. WATER VAPOR ALSO INDICATING 110+KT JET CORE DIGGING DOWN THE BACKSIDE OF THE SYSTEM JUST OFF THE COAST ATTM. MODELS STILL ON TRACK WITH THE GENERAL MOVEMENT OF THE BROAD UPPER TROUGH ACROSS THE GREAT BASIN REGION THIS AFTERNOON WITH WITH SYSTEM CONTINUING ACROSS THE STATE THIS EVENING AND CUTTING OFF ACROSS NORTHWESTERN OKLAHOMA AND SOUTHWESTERN KANSAS SATURDAY MORNING. LATEST MODEL RUNS ARE HOWEVER TRENDING A TAD FURTHER SOUTH AND WEST WITH DEVELOPING THE VERTICALLY STACKED LOW...ALLOWING FOR A MORE NORTHERLY DEEP SFC-H7 GRADIENT TO DEVELOP ACROSS THE EASTERN PLAINS. WITH THE POSSIBILITY OF THE MORE NORTHERLY GRADIENT...AND THE LIKELIHOOD OF THE STRONG NORTHERLY WINDS COMBINED WITH THE DEVELOPING SNOW POTENTIAL...HAVE CHANGED THE CURRENT WINTER STORM WATCH STARTING AT 07Z SAT FOR THE SE PLAINS TO A BLIZZARD WATCH...AND HAVE ADDED NORTHERN EL PASO COUNTY TO THIS WATCH. WITH THE SYSTEM STILL DIGGING ACROSS THE WEST COAST ATTM GIVING THE POTENTIAL FOR THE SYSTEM TO DEVELOP EVEN FURTHER SOUTH THAN CURRENTLY PROGGED...WILL LET THE NEXT SHIFT GET A LOOK AND EVALUATE A FEW MORE MODEL RUNS BEFORE PULLING THE TRIGGER ON THIS POTENTIALLY DANGEROUS STORM. AT ANY RATE...SHOULD SEE SNOW SHOWERS DEVELOPING ACROSS THE SW AND CENTRAL MOUNTAINS LATER THIS MORNING...WITH SNOW INCREASING IN COVERAGE AND INTENSITY THROUGH THE AFTERNOON AND EVENING AS STRONG OROGRAPHIC FLOWS COMBINE WITH INCREASING MOISTURE AND STEEP RATES HAVE KEPT THE CURRENT SNOW AND BLOWING ADVISORIES IN TACT ACROSS THE HIGHER TERRAIN OF THE SAN JUAN AND LA GARITA MOUNTAINS THIS AFTERNOON AND EVENING ALONG WITH THE CENTRAL MTS TONIGHT...WITH 5 TO 10 INCHES EXPECTED...THOUGH WITH THE STRONG DYNAMICS ASSOCIATED WITH THE SYSTEM COULD SEE AMOUNTS LOCALLY EXCEEDING A FOOT. WITH GOOD UVV AND STEEP LAPSE RATES ASSOCIATED WITH SYSTEM...HAVE SPREAD CHANCE POPS ACROSS THE EASTERN MTS THIS AFTERNOON...WITH SLIGHT POPS ACROSS THE EASTERN PLAINS. MODEL SOUNDINGS ALSO INDICATING LIFTED INDICIES BECOMING SLIGHTLY NEGATIVE THIS AFTERNOON ACROSS THE REGION...WITH AN ISOLATED THUNDERSTORM NOT OUT OF THE QUESTION...HOWEVER DID NOT INCLUDE IN THE CURRENT FORECAST. FOR TONIGHT...SNOW TO BE HIGHLY DEPENDENT ON WHERE DEFORMATION BAND SETS UP...WITH LATEST MODELS INDICATING THE BEST POTENTIAL REMAINING ACROSS NORTHEASTERN COLORADO THIS EVENING...SPREADING ACROSS THE PALMER DVD AND THE FAR SE PLAINS AFTER MIDNIGHT. SNOW AMOUNTS STILL UNCERTAIN AS WELL...THOUGH HAVE PAINTED 1 TO 3 INCHES ACROSS THE PALMER DVD AND PLAINS AFTER MIDNIGHT ATTM. THE ONE CERTAINTY IS THAT THE STRONG NORTHERLY WINDS OF 20 TO 40 MPH DEVELOPING OVERNIGHT WILL CAUSE DANGEROUS TRAVEL CONDITIONS WHERE THE SNOW IS FALLING. -MW .LONG TERM... (SATURDAY THROUGH THURSDAY) ...WIDESPREAD BLIZZARD CONDITIONS POSSIBLE ON THE PLAINS SATURDAY... GOOD CHANCE OF WIDESPREAD BLIZZARD CONDITIONS ON THE PLAINS SATURDAY. MODELS HAVE BEEN CONSISTENT WITH THE WINDS AND SNOW. TOTAL ACCUMULATIONS SEEM TO VARY WITH EACH RUN...BUT THE OCCURRENCE OF WIND AND SNOW MEETING BLIZZARD CRITERIA KEEPS SHOWING UP. SHOULD SEE SUSTAINED WINDS 30 GUSTING OVER 50 MPH ACROSS THE PALMER DIVIDE AND OVER THE PLAINS EAST OF PUEBLO. SO...REGARDLESS OF HOW MUCH SNOW FALLS (RIGHT NOW LOOKS LIKE 3-6 IN BLIZZARD WATCH AREA)...TREACHEROUS BLIZZARD CONDITIONS WILL BE ATTAINED. THIS IS CERTAINLY NOT NEEDED OVER THE PLAINS EAST OF PUEBLO...WHERE A VIRTUAL GLACIER PERSISTS FROM HEAVY SNOWS IN LATE DECEMBER. ELSEWHERE...THE WESTERN MOUNTAINS SHOULD CONTINUE TO SEE ADVISORY LEVEL SNOW/BLOWING SNOW ON SATURDAY...ALTHOUGH WANING. FOR THE REST OF THE AREA...THERE WILL BE SOME BRIEF PERIODS OF SNOW/BLOWING SNOW...AND IT MAY LOOK REALLY BAD AT TIMES...BUT THE AREAL COVERAGE AND/OR LONGEVITY WONT BE THERE. SNOW ACCUMULATIONS WILL BE RATHER LIGHT ACROSS MOST OF THE EASTERN MOUNTAINS AND THE I-25 CORRIDOR FROM COLORADO SPRINGS SOUTH...GENERALLY UNDER 4 INCHES IN THE MOUNTAINS AND GENERALLY A TRACE TO 2 INCHES ACROSS THE LOWER TERRAIN. EVERYTHING MOVES OUT QUICKLY SATURDAY EVENING. A COUPLE OF OTHER DISTURBANCES MAY AFFECT THE AREA LATER SUNDAY INTO MONDAY AND AGAIN WEDNESDAY. BUT...PATTERN IS PROGRESSIVE...AND TIMING/INTENSITY OF THESE SYSTEMS IS HIGHLY UNCERTAIN AT THIS TIME. LW && .PUB WATCHES/WARNINGS/ADVISORIES... BLIZZARD WATCH FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR COZ084-089-093>099. SNOW AND BLOWING SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY FOR COZ058-060. SNOW AND BLOWING SNOW ADVISORY FROM 11 AM THIS MORNING TO 11 AM MST SATURDAY FOR COZ066-068. && 23/50
Hazardous weather outlook, Feb 22, 7:01 AM MST, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 701 AM MST THU FEB 22 2007 COZ058>089-093>099-231415- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 701 AM MST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG PACIFIC STORM SYSTEM WILL BRING SNOW TO ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. SNOW IS EXPECTED TO DEVELOP ACROSS THE SOUTHWEST MOUNTAINS LATE FRIDAY MORNING AND LAST THROUGH FRIDAY NIGHT. SEVERAL INCHES OF SNOW IS EXPECTED ACROSS THE SOUTHWEST MOUNTAINS. BY FRIDAY NIGHT...THE STORM WILL BEGIN TO AFFECT THE PLAINS. SNOW IS EXPECTED TO DEVELOP ACROSS THE PIKES PEAK REGION DURING THE EARLY MORNING HOUR ON SATURDAY AND SPREAD EAST OVER THE PLAINS TOWARDS SUNRISE. THE SNOW MAY BECOME HEAVY AT TIMES...ESPECIALLY OVER THE PLAINS. NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PRODUCE CONSIDERABLE DRIFTING AND BLOWING SNOW ON SATURDAY. RESIDENTS ACROSS FAR SOUTHEAST COLORADO SHOULD PREPARE NOW FOR A SIGNIFICANT WINTER STORM. MONITOR THE PROGRESS OF THIS STORM BY MEDIA...INTERNET OR NOAA WEATHER RADIO. ACROSS THE CENTRAL MOUNTAINS...SNOW WILL BEGIN FRIDAY AFTERNOON AND LAST THROUGH SUNDAY. SEVERAL INCHES OF SNOW IS EXPECTED...ESPECIALLY ON WEST AND NORTHWEST FACING SLOPES. ANOTHER PACIFIC STORM IS EXPECTED TO AFFECT THE REGION LATE TUESDAY INTO WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING SNOW ONCE AGAIN TO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 23/HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 11:21 AM MST | Blizzard Warning | PUB | Baca, Bent, Crowley, El Paso, Kiowa, Las Animas and 2 more | 28 hr |
Nearby
Blizzard Watches in Colorado, 2007Every blizzard watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.